Nebraska, 2005

Hail in Nebraska, September 11, 2005

September 11, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 11, 1:57 PM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Sep 11, 1:57 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT SUN SEP 11 2005

...FORECAST CHALLENGE IS PRECIP CHANCES AND TEMPERATURES IN THE NEAR
TERM...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR
PERIODS IS TIMING OF THE APPG COLD FRONT AND ASSOCIATED PRECIPITATION
AND SEVERE THREAT TONIGHT AND MONDAY NIGHT...ALONG WITH TEMPERATURES
BEHIND THIS FEATURE ON TUESDAY AND WEDNESDAY.

FOR TONIGHT...SFC TROF ANCHORED ACROSS CENTRAL PORTIONS OF THE CWA
THIS AFTERNOON..FROM VTN TO OGA. ALONG AND EAST OF THIS LINE...SFC
DEW POINTS ARE IN THE UPPR 50S...EQUATING TO SB CAPES IN EXCESS OF
1500 J/KG EAST OF A LINE FROM LBF TO VTN. SIMILAR TO YESTERDAY...THE
ETA INITIALIZED 1C TOO COOL AT H5...SO CAP A LITTLE STRONGER THAN
THE ETA IS INDICATING. WILL CONTINUE MENTION OF ISOLATED TSRAS ALONG THE SFC
BOUNDARY THIS EVENING. AFTER MIDNIGHT...H5 TEMPS WILL COOL
SIGNIFICANTLY OVER THE NRN PLAINS AS A STRONG UPPR LEVEL LOW APPGS
WRN WYOMING. AT THE SAME TIME...THE LL JET STRENGTHENS OVERNIGHT
AHEAD OF THE SFC TROF...WITH THE NOSE FOCUSED OVER NERN NEBR. WITH
INCREASING MID LEVEL INSTABILITY...A SFC FOCUS AND LL JET
PRESENT...WILL INTRODUCE LOW POPS OVER THE NERN ZONES OVERNIGHT.

ON MONDAY AND MONDAY NIGHT...H5 TROF WILL PUSH INTO ERN WY DURING
THE DAY ON MONDAY...WITH SFC CYCLOGENESIS TAKING SHAPE OVER NRN
PORTIONS OF THE CWA. A COLD FRONT WILL STALL ACROSS THE NRN FA
DURING THE AFTERNOON WITH AN ASSOCIATED SFC TROF EXTENDING SWD FROM
THE SFC LOW INTO SOUTH CENTRAL NEBRASKA. PLENTY OF INSTABILITY ALOFT
AND STEEPENING LAPSE RATES NORTH OF THE FRONT AND EAST OF THE SFC
TROF. WEST OF THIS FEATURE...LL MOISTURE WILL BE SCANT WITH LL
WESTERLIES IN PLACE. WILL PAINT POPS ALONG AND NORTH OF THE FRONT
AND EAST OF THE SFC TROF. SEVERE THREAT WILL INCREASE FROM SW TO NE
ACROSS THE CWA AS SB CAPES RANGE FROM NOTHING AT IML...TO 4000J/KG
AT ONL BY 21Z. SFC TO 6 KM SHEAR IN EXCESS OF 50 KTS ACROSS THE NERN
ZONES BY AFTERNOON WILL PROVIDE PLENTY OF SHEAR FOR SUPERCELLS.

TUESDAY AND WEDNESDAY...SFC FRONT WILL BLOW THROUGH THE FA EARLY ON
TUESDAY...BEFORE STALLING ACROSS KANSAS LATE IN THE DAY. TEMPS WILL
PLUMMET FROM THE MID TO UPPER 80S ON MONDAY TO THE LOWER TO MID 70S
ON TUESDAY. ERLY AND SERLY FLOW WILL RETURN TO THE PANHANDLE LATE IN
THE DAY ON TUESDAY...BUILDING A THETA E RIDGE BACK INTO THE FRONT
RANGE OF COLORADO AND SERN WY. BROAD TROF OVER THE CENTER OF THE
CONUS AND ASSOCIATED SHORTWAVES WILL FIRE OFF CONVECTION IN THE LEE
OF THE ROCKIES TUESDAY AFTERNOON AND EVENING. WRLY FLOW AT H5 WILL
CARRY SOME OF THIS CONVECTION INTO THE SWRN ZONES DURING THE EVENING
HOURS. A SIMILAR SETUP WILL OCCUR ONCE AGAIN ON WEDNESDAY WITH
ISOLATED CONVECTION EXPECTED ACROSS THE WRN ZONES IN THE AFTERNOON.

LONG TERM (THURSDAY THROUGH SUNDAY)...H5 PATTERN WILL TRANSITION
FROM A BROAD TROF OVER THE CENTRAL PORTION OF THE CONUS BY MIDWEEK
TO WEAK RIDGING BY THE END OF THE WORK WEEK AND SWRLY FLOW BY THE
WEEKEND. THE GFS DIGGING A CLOSED LOW INTO THE PAC NW BY THE END OF
NEXT WEEK. HOWEVER...THE ENSEMBLES OF THE 06Z GFS RUN ARE INDICATING
THE CLOSED SOLUTION THE GFS IS ADVERTISING AS THE ODD MAN
OUT...WHILE THE MEAN ENSEMBLES FAVOR A MORE OPEN SOLUTION ACROSS THE
WRN CONUS. THE LATTER WOULD FAVOR COOLER TEMPS COMPARED TO THE
CLOSED SOLUTION ADVERTISED BY THE 06Z GFS. WILL RAMP UP TEMPS INTO
FRIDAY...SATURDAY AND SUNDAY. AS FOR PRECIP CHANCES. BEST CHANCES
WILL RESIDE LATE ON WEDNESDAY NIGHT AND EARLY THURSDAY. THE BROAD
TROF WILL BE OVHD WEDNESDAY NIGHT WITH THE GFS ADVERTISING NUMEROUS
WEAK SHORTWAVES WITHIN THE TROF AND A DECENT WAA REGIME OVERNIGHT.
AFTER THURSDAY...DRY CONDS EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Sep 11, 2:49 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SUN SEP 11 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-121030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SUN SEP 11 2005 /249 PM MDT SUN SEP 11 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN
PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF HIGHWAY 83...NORTH
OF HIGHWAY 2. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO LIMITED
INSTABILILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF THE OUTLOOK AREA
ON MONDAY...GENERALLY LAYING EAST TO WEST ACROSS THE CENTRAL
SANDHILL REGION. THUNDERSTORMS ARE EXPECTED ALONG AN NORTH OF THIS
FRONT TOMORROW AFTERNOON AND EVENING...SOME OF THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN
AREA OF CONCERN WILL BE ALONG AND NORTH OF A LINE HAY SPRINGS TO
BROKEN BOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The radar

The Grand Island radar (KUEX), 147 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Frontier

When
September 11, 7:50 PM CST
Where
Frontier County, 6 mi WSW of Eustis
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.633, -100.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468738.